MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI CVC KIT: 3-L 7 FR X 20 CM AGB; CATHETER,INTRAVASCULAR,THERAPE

ARROW INTERNATIONAL LLC ARROW PI CVC KIT: 3-L 7 FR X 20 CM AGB; CATHETER,INTRAVASCULAR,THERAPE
Model Number IPN915619
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/10/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
Qn#(b)(4).
 
Event or Problem Description
Customer reported "product was pulled out of patient and product was frayed when removed".It was reported it was found "frayed/unraveled upon withdrawing dilator".The insertion site was the right ij.The surgeon did a cut down to remove the guidewire.After the wire was removed, a new line was inserted in a site just below the first.The customer reported "this incident did not appear to affect the overall condition of the patient." the patient's condition was reported to be deceased on (b)(6) 2023 at 1823.The cause of death was reported as sepsis and nstemi.The patient's underlying disease included cardiopulmonary arrest, acute pulmonary edema, and anoxic brain injury.
 
Additional Manufacturer Narrative
(b)(4), the customer returned one guide wire for evaluation.The guide wire was unraveled and showed evidence of use.Visual and microscopic examination revealed the guide wire was unraveled near the distal end.The distal end of the core wire was broken and bent at a right angle.This kink is where the guidewire began to unravel.The spring wire had three additional kinks at the distal end of the wire.The guide wire core wire weld separated towards the distal weld.Both welds appeared full and spherical.The kink in the core wire was measured at 575mm from the proximal end.The guide wire total length measured at approximately 600mm, which is within the specifications of 600-608mm per product drawing.The guide wire outer diameter measured 0.79mm, which is within the specifications of 0.788-0.826mm per product drawing.Functional inspection of the guide wire could not be performed for this complaint investigation due to the damage to the returned guide wire.A manual tug test confirmed that the proximal weld was intact.A device history record review was performed with no relevant findings to suggest a manufacturing related issue.The instructions-for-use (ifu) provided with this product describes suggested techniques to minimize the likelihood of guide wire damage during use.The ifu states , "if resistance is encountered when attempting to remove the spring-wire guide after catheter placement, the spring-wire may be kinked about the tip of the catheter within the vessel which may result in undue force being applied resulting in spring-wire guide breakage.If resistance is encountered, withdraw the catheter relative to the spring-wire guide about 2-3 cm and attempt to remove the spring-wire guide.If resistance is again encountered, remove the spring-wire guide and catheter simultaneously." the report that the guide wire unraveled was confirmed through examination of the returned sample.The distal end of the core wire was broken and bent at a right angle.This kink is where the guidewire began to unravel.The guide wire met all dimensional requirements per the relevant product drawing.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.25 pounds force.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Based on these circumstances, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW PI CVC KIT: 3-L 7 FR X 20 CM AGB
Common Device Name
CATHETER,INTRAVASCULAR,THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17164413
Report Number9680794-2023-00432
Device Sequence Number5771806
Product Code FOZ
UDI-Device Identifier10801902162042
UDI-Public10801902162042
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K071538
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Expiration Date04/30/2024
Device Model NumberIPN915619
Device Catalogue NumberCDC-45703-XPN1A
Device Lot Number13F22M0519
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2023
Supplement Date Received by Manufacturer07/13/2023
Initial Report FDA Received Date06/20/2023
Supplement Report FDA Received Date07/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age78 YR
Patient SexUnknown
Patient Weight73 KG